Alert archive / Puerto Rico / Areal Flood Warnings in 2014
Areal Flood Warning 13, NWS JSJ
NWS JSJ issued this areal flood warning at Nov 7, 2014, 7:59 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2014, 7:59 PM CST (01:59 UTC)
- Expired
- Nov 7, 2014, 11:45 PM CST
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 24 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
312
WGCA42 TJSJ 080159 CCA
FLWSJU
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
959 PM AST FRI NOV 7 2014
PRC007-009-019-021-035-041-045-051-105-135-137-080545-
/O.NEW.TJSJ.FA.W.0013.141108T0159Z-141108T0545Z/
/00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRANQUITAS PR-BAYAMON PR-CAYEY PR-CIDRA PR-COMERIO PR-NARANJITO PR-
AGUAS BUENAS PR-AIBONITO PR-DORADO PR-TOA ALTA PR-TOA BAJA PR-
959 PM AST FRI NOV 7 2014
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS REISSUED A
* FLOOD WARNING FOR THE RIO DE LA PLATA AND ITS TRIBUTARIES...URBAN
AREAS AND SMALL STREAMS IN...AIBONITO MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF AIBONITO...
BARRANQUITAS MUNICIPALITY IN PUERTO RICO...
AGUAS BUENAS MUNICIPALITY IN PUERTO RICO...
BAYAMON MUNICIPALITY IN PUERTO RICO...
CAYEY MUNICIPALITY IN PUERTO RICO...
CIDRA MUNICIPALITY IN PUERTO RICO...
COMERIO MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF COMERIO...
DORADO MUNICIPALITY IN PUERTO RICO...
NARANJITO MUNICIPALITY IN PUERTO RICO...
TOA ALTA MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF TOA ALTA...
TOA BAJA MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF TOA BAJA...
* UNTIL 145 AM AST
* AT 948 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ONLY LIGHT RAINFALL CONTINUE ACROSS THESE AREAS. HOWEVER USGS
RIVER GAGES ACROSS THESE AREAS...CONTINUED TO SUGGEST THAT EXTREME
RUNOFF FROM RECENT RAINS CONTINUE TO AFFECT THE RIVERS AND
ASSOCIATED STREAMS WITHIN THE WARNED AREA CAUSING FLOODING ALONG THE
RIO DE LA PLATA BASIN. THEREFORE THE FLOOD WARNING HAS BEEN REISSUED
UNTIL AT LEAST 1:45 AM AST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS...COUNTRY ROADS AND FARMLAND ALONG BANKS
OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 1849 6626 1840 6621 1827 6618 1826 6619
1814 6615 1815 6621 1812 6623 1812 6630
1818 6627 1818 6624 1820 6626 1827 6623
1839 6628 1845 6628
$$
RAM1 follow-up statement
194
WGCA82 TJSJ 080541
FLSSJU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
141 AM AST SAT NOV 8 2014
PRC007-009-019-021-035-041-045-051-105-135-137-080550-
/O.EXP.TJSJ.FA.W.0013.000000T0000Z-141108T0545Z/
/00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRANQUITAS PR-BAYAMON PR-CAYEY PR-CIDRA PR-COMERIO PR-NARANJITO PR-
AGUAS BUENAS PR-AIBONITO PR-DORADO PR-TOA ALTA PR-TOA BAJA PR-
141 AM AST SAT NOV 8 2014
...THE FLOOD WARNING WILL EXPIRE AT 145 AM AST FOR TOA BAJA...TOA
ALTA...DORADO...AIBONITO...AGUAS BUENAS...NARANJITO...COMERIO...
CIDRA...CAYEY...BAYAMON AND BARRANQUITAS MUNICIPALITIES...
RIVER SENSORS ACROSS THE WARNED AREA ALSO INDICATE A STEADY DECLINE
IN THE WATER LEVEL OF THE DE LA PLATA RIVER. NO SIGNIFICANT
ADDITIONAL RAINFALL IS EXPECTED ACROSS THESE AREAS OVER THE NEXT FEW
HOURS. THEREFORE THE FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1:45
AM AST. HOWEVER...A FLASH FLOOD WATCH WILL CONTINUE IN EFFECT AT
LEAST UNTIL SUNDAY AFTERNOON FOR PUERTO RICO.
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1849 6626 1840 6621 1827 6618 1826 6619
1814 6615 1815 6621 1812 6623 1812 6630
1818 6627 1818 6624 1820 6626 1827 6623
1839 6628 1845 6628
$$
JJA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Nov 7, 4:10 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 7, 4:10 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
610 PM AST FRI NOV 7 2014
.SYNOPSIS...UNSETTLED WEATHER CONDITIONS WILL CONTINUE ACROSS THE
LOCAL ISLANDS DURING THE NEXT TWO DAYS OR SO...AS UPPER LEVEL
TROUGH INTERACTS WITH COPIOUS LOW LEVEL MOISTURE.
&&
.DISCUSSION...AN UPPER LEVEL TROUGH WILL CONTINUE TO INTERACT WITH
COPIOUS LOW LEVEL MOISTURE TO PRODUCE FREQUENT PERIODS OF SHOWERS
AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS...ESPECIALLY ACROSS
EASTERN PUERTO RICO AND THE U.S. VIRGIN ISLANDS...TONIGHT AND
SATURDAY MORNING. ALTHOUGH THE UPPER LEVEL TROUGH WILL WEAKEN
SATURDAY AFTERNOON AND SUNDAY...PERIODS OF SHOWERS ARE STILL
EXPECTED WITH THE HIGHEST CHANCE ONCE AGAIN ACROSS EASTERN PUERTO
RICO AND THE U.S. VIRGIN ISLANDS. DUE TO ALREADY SATURATED SOILS...
ANY ADDITIONAL RAINFALL WILL RESULT IN RAPID RISES IN SMALL
STREAMS...GUTS AND RIVERS AS WELL AS INCREASE THE POTENTIAL FOR
MUDSLIDES IN AREAS OF STEEP TERRAIN. THEREFORE THE FLASH FLOOD
WATCH HAS BEEN EXTENDED UNTIL SUNDAY AFTERNOON. REMAIN ALERT AND
STAY TUNED FOR FURTHER WEATHER UPDATES OR CHANGES ISSUED BY THE
NATIONAL WEATHER SERVICE WFO SAN JUAN OFFICE DURING THE REST OF
THE DAY.
A GENERALLY STABLE PATTERN AND A DECREASE IN THE OVERALL MOISTURE
ACROSS THE NORTHEAST CARIBBEAN ISLANDS EXPECTED EARLY NEXT WEEK
AS AN UPPER LEVEL RIDGE BUILDS OVER THE LOCAL REGION.
&&
.AVIATION...MVFR OR EVEN IFR CONDITIONS WILL REMAIN POSSIBLE
AT EASTERN PR TAF SITES AS WELL AS USVI TERMINALS AS UNSETTLED
CONDITIONS CONTINUE. LEEWARD TERMINALS MOSTLY VFR. WINDS MAINLY
FROM THE SOUTH AT 10 TO 15 KNOTS WITH HIGHER GUSTS NEAR
THUNDERSTORMS.
&&
.MARINE...AN UPPER LEVEL LOW JUST SOUTH OF HAITI WILL CONTINUE TO
GENERATE UNSETTLED WEATHER CONDITIONS ACROSS THE LOCAL WATERS
TONIGHT AND SATURDAY. PERIODS OF SHOWERS AND STRONG THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL AND SQUALLS WILL BE POSSIBLE ACROSS
THE REGIONAL WATERS. WEATHER CONDITIONS IMPROVING EARLY NEXT WEEK.
A MODERATE SOUTHEAST WIND FLOW WILL PREVAIL THROUGH EARLY NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 73 85 73 / 100 70 60 50
STT 88 77 82 77 / 100 90 90 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
COASTAL WATERS...
&&
99/99Hazardous weather outlook, Nov 7, 2:11 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 411 PM AST FRI NOV 7 2014 AMZ710>745-PRZ001>013-082015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 411 PM AST FRI NOV 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL SUNDAY 6 PM AST. FOR MORE DETAILS PLEASE REFER TO FFASJU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UPPER LEVEL TROUGH WILL CONTINUE TO INTERACT WITH PLENTY OF LOW LEVEL MOISTURE TO PRODUCE ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL ISLANDS UNTIL AT LEAST MONDAY. DUE TO ALREADY SATURATED SOILS...ANY RAINFALL WILL RESULT IN RAPID RISES ON SMALL STREAMS AND RIVERS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH IS IN EFFECT UNTIL SUNDAY 6 PM AST. FOR MORE DETAILS PLEASE REFER TO FFASJU. .SPOTTER INFORMATION STATEMENT...FLOODS AND LANDSLIDES REPORTS WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-082015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 411 PM AST FRI NOV 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL SUNDAY 6 PM AST. FOR MORE DETAILS PLEASE REFER TO FFASJU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UPPER LEVEL TROUGH WILL CONTINUE TO INTERACT WITH PLENTY OF LOW LEVEL MOISTURE TO PRODUCE ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL ISLANDS UNTIL AT LEAST MONDAY. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL RESULT IN RAPID RISES ON SMALL STREAMS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH IS IN EFFECT UNTIL SUNDAY 6 PM AST. FOR MORE DETAILS PLEASE REFER TO FFASJU. .SPOTTER INFORMATION STATEMENT...FLOODS AND LANDSLIDES REPORTS WOULD BE APPRECIATED.
In the hours before
Local storm report, Nov 7, 4:42 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
642 PM AST FRI NOV 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 1 E GUAYAMA 17.98N 66.10W
11/07/2014 GUAYAMA PR PUBLIC
WIND BLEW DOWN TREES AND PLANTAIN PLANTS
&&
WSNELLLocal storm report, Nov 7, 4:58 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
658 PM AST FRI NOV 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HEAVY RAIN BARRANQUITAS 18.19N 66.31W
11/07/2014 U0.00 INCH BARRANQUITAS PR PUBLIC
A MUDSLIDE WAS REPORTED AT ROAD PR-772 KM 1.9.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:15 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 7, 7:47 PM CST | Areal Flood Advisory | JSJ | 118 min | |
| Nov 7, 7:58 PM CST | Areal Flood Warning | JSJ | 4 hr | |
| Nov 7, 9:05 PM CST | Areal Flood Warning | JSJ | 8 hr | |
| Nov 7, 9:42 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.